Discussions By Condition: Brain conditions

Swollen Gums By Using Dilantin

Posted In: Brain conditions 2 Replies
  • Posted By: Anonymous
  • March 13, 2007
  • 01:49 PM

My Friend Is In Jail And Has Epilepsy. He's Been Taking Dilantin For Almost 6 Years Without Any Side Effects. Now All The Sudden He Has Terribly Swollen Gums. The Infirmiry At The Jail Is Saying It's A Side Effect Of The Dilantin. Unfortunatley He Is Unable To Go To A Dr. Of His Own. Has Anyone Else Heard Of This?

Reply Flag this Discussion

2 Replies:

  • Hi. I just read your post - I work with severly handicapped adults, and I have a client who has unbelievably swollen gums from taking Dilantin. Her teeth are actually almost obscured because of the swelling. Unfortunately, I don't think there's much that can be done about it. Hope that helps a little. ~A
    Anonymous 42,789 Replies Flag this Response
  • I just began taking dilantin and has noticed slightly swollen gums. I called my dentist and he told me to floss and rinse with Listerine more often. It has helped.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?